Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SEROSTIM: DO PROS OUT WEIGH CONS?
Nov 26, 2004

JUST STARTED ON SEROSTIM! DO THE PROS OF THIS DRUG OUTWEIGH THE CONS? I'M HAVING EXTREME FATIGUE,AND I DON'T KNOW IF IT IS THIS DRUG OR MY DEPRESSION, OR SOME OF THE OTHER DRUGS IM ON, BUT FATIGUE IS BECOMING A HUGE PROBLEM, TO THE POINT WHERE I WILL WAKE UP AT NIGHT, GO TO THE BATHROOM, AND WAKE UP 5 MINUTES LATER STANDING UP SOMEWHERE IN MY HOUSE. THIS HAPPENED BEFORE I WAS ON SEROSTIM TOO. IT SHOCKED ME SO MUCH WHEN I WOKE UP, I FELL AND BROKE MY WRIST! IM ALSO ON NASCOBAL, A B-12 NASAL INHALANT, BUT IT DOES NOT SEEM TO BE HELPING! CAN THIS BE SEVERE UNCONCIOUS DEPRESSION. I KNOW IM DEPRESSED, BUT I THINK SOME OF IT IS AFFECTING ME SUBCONCIOUSLY AS WELL?

Response from Dr. Conway

The main side effects of Serostim are mild swelling and edema (usually in the hands and feet), stiffness in the joints and elevation of blood sugar levels (diabetics need to be careful with this drug). Overall, only 1-2% of people end up having to stop the drug because of these side effects. Now problems such as you describe occur in 1% or less of cases, so I would think of some other cause for what you are experiencing.



Previous
Trizivir and Reyataz
Next
Truvada side-effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement